Alert archive / Oklahoma / Special Weather Statements in 2016

Special Weather Statement, NWS Norman, OK

May 13, 2016Harmon County, Oklahoma

NWS Norman, OK issued this special weather statement at May 13, 2016, 8:21 PM CDT for Harmon County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 13, 2016, 8:21 PM CDT (01:21 UTC)
Expired
May 13, 2016, 8:45 PM CDT
In force
24 min
Issued by
NWS Norman, OK

County Harmon County, OK

The radar

The Altus AFB radar (KFDR), 84 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 1.4 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2016-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 322 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2016-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
322 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
2418 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
-1.8

Open this sounding in Storm Lab

The text

As transmitted.

636 
WWUS84 KOUN 140121
SPSOUN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
821 PM CDT FRI MAY 13 2016
 
OKZ033-034-036-140145-
HARMON OK-GREER OK-JACKSON OK-
821 PM CDT FRI MAY 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HARMON...SOUTH CENTRAL
GREER AND WEST CENTRAL JACKSON COUNTIES UNTIL 845 PM CDT...

AT 820 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
VINSON...MOVING SOUTHEAST AT 40 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS... 
WIND GUSTS TO 40 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3479 9998 3492 9982 3463 9940 3451 9973
TIME...MOT...LOC 0120Z 318DEG 36KT 3481 9984 

$$
WR

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at May 13, 6:45 PM CDT, 1 hour 36 minutes earlier.

Area forecast discussion, May 13, 6:45 PM CDT, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Norman OK
645 PM CDT FRI MAY 13 2016

.DISCUSSION...

&&

.AVIATION...
A cold front with scattered thunderstorms will pass through
oklahoma this evening. winds will turn gusty to the north and
northeast, and mvfr ceilings are expected to form over central
Oklahoma tonight.

&&

.PREV DISCUSSION... /issued 222 PM CDT FRI MAY 13 2016/

DISCUSSION...
A prefrontal trough continues to make its way southward into NW OK
this afternoon. Cumulus are becoming more numerous along this
trough where inhibition is limited and mlcape has climbed to
around 1-1.5K J/kg, thanks to dewpoints in the mid to upper 50s.
Widely scattered storms are expected to develop before sunset and
then track southward overnight. A damaging wind and hail threat
will be possible with dewpoint depressions around 25 to 30 degrees
and steep mid level lapse rates in place. The best moisture
convergence still appears it will be over western and southwestern
OK through this evening so expect the highest coverage there.

Subsidence, through most of the layer, will follow the front
into the early morning hours tomorrow across our FA before subtle
WAA returns around 700 MB over northern OK through tomorrow
afternoon. A few showers/storms will remain possible here. WAA
will then increase substantially sunday as an 850 MB baroclinic
zone lifts northward over I-40 during the day and a mid level
perturbation moves under the ridge axis over the Rockies and into
the Southern Plains. Rain chances will increase as a result and
with cold air remaining in place, some locations may not climb out
of the 50s during the day Sun. Severe weather is not expected
given very little instability, although some localized heavy
rainfall may be possible based on moisture profiles. Precipitation
chances will continue through the work week with a mid to upper
trough remaining west of our area, although higher chances will
briefly shift east with the mid level thetae ridge late monday
night through early tuesday morning. heavier rain chances may
return to the Red River/western north TX by Tue and Wed, perhaps
continuing through the end of the work week before the trough
finally passes overhead. localized flash flooding appears
possible.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  52  61  49  60 /  40  20  40  60
Hobart OK         52  62  48  58 /  50  20  40  60
Wichita Falls TX  57  64  50  62 /  60  20  40  70
Gage OK           46  61  45  59 /  20  20  40  50
Ponca City OK     46  63  46  63 /  50  30  20  50
Durant OK         58  68  52  64 /  20  20  40  60

&&

.OUN Watches/Warnings/Advisories...
OK...None.
TX...None.
&&

26/09/09
Hazardous weather outlook, May 13, 12:11 PM CDT, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1211 PM CDT FRI MAY 13 2016

OKZ004>048-050>052-TXZ083>090-141715-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1211 PM CDT FRI MAY 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN
NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

.THUNDERSTORMS...
THERE IS A RISK OF SEVERE STORMS ACROSS PORTIONS OF OKLAHOMA AND
ALL OF WESTERN NORTH TEXAS LATE THIS AFTERNOON AND TONIGHT.

LOCATION...
A SLIGHT RISK COVERS AN AREA NORTH AND WEST OF A LINE FROM PONCA
CITY AND ENID... TO WATONGA AND WEATHERFORD... TO ALTUS
OKLAHOMA... TO QUANAH TEXAS. A MARGINAL RISK COVERS AN AREA
SOUTHEAST OF THE SLIGHT RISK AND NORTHWEST OF A LINE FROM SEMINOLE
AND ARDMORE OKLAHOMA. THIS INCLUDES ALL OF WESTERN NORTH TEXAS.

TIMING...
THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE FROM 4 PM TO
1 AM.

IMPACTS...
HAIL UP TO TWO INCHES IN DIAMETER AND WIND GUSTS UP TO 70 MPH
WILL BE THE MAIN CONCERNS.

DISCUSSION...
A COLD FRONT WILL APPROACH AND MOVE ACROSS THE REGION LATE THIS
AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO BEGIN TO DEVELOP ALONG THE FRONT
LATE THIS AFTERNOON AND EVENING ACROSS NORTHERN AND NORTHWESTERN
OK...AND THEN SPREAD SOUTH DURING THE EVENING. THUNDERSTORMS WILL
REMAIN POSSIBLE OVERNIGHT...ESPECIALLY IN SOUTHWEST OKLAHOMA AND
WESTERN NORTH TEXAS...AS THE LOW LEVEL JET INCREASES. INSTABILITY
AND WIND SHEAR IS EXPECTED TO BE SUFFICIENT FOR SOME STRONG TO
SEVERE STORMS TO DEVELOP WITH LARGE HAIL AND STRONG WIND GUSTS THE
MAIN CONCERNS.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS
THE RISK AREAS SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS
FOR LATE THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

.THUNDERSTORMS...
SHOWER AND THUNDERSTORM CHANCES WILL CONTINUE ON SATURDAY AS AN
UPPER LEVEL DISTURBANCE KEEPS A DIFFUSE FRONTAL BOUNDARY ACROSS
THE SOUTHERN PLAINS. THUNDERSTORM CHANCES WILL CONTINUE TO LINGER
SATURDAY NIGHT INTO SUNDAY. NO SEVERE WEATHER IS EXPECTED WITH
THIS ACTIVITY.

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE MONDAY THROUGH
WEDNESDAY AS A STRONGER SYSTEM APPROACHES THE REGION. STRONG TO
SEVERE THUNDERSTORMS WITH HEAVY RAINFALL WILL BE POSSIBLE MONDAY
THROUGH WEDNESDAY.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

KURTZ/EM

In the hours before

Local storm report, May 13, 7:52 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
752 PM CDT FRI MAY 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             4 N GOODLETT            34.39N 99.88W
05/13/2016  M1.25 INCH       HARDEMAN           TX   BROADCAST MEDIA

            RELAYED FROM KOLJ RADIO

&&

JPIKE
Local storm report, May 13, 7:55 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
755 PM CDT FRI MAY 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     TSTM WND GST     5 SW BUTLER             35.58N 99.25W
05/13/2016  M58 MPH          CUSTER             OK   MESONET

&&

JPIKE
Special weather statement, May 13, 8:05 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
805 PM CDT FRI MAY 13 2016

OKZ017-023-024-140145-
CANADIAN OK-CADDO OK-BLAINE OK-
805 PM CDT FRI MAY 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CANADIAN...NORTH
CENTRAL CADDO AND SOUTHWESTERN BLAINE COUNTIES UNTIL 845 PM CDT...

AT 804 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF
GREENFIELD...MOVING SOUTHEAST AT 25 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
HINTON...GEARY...BRIDGEPORT AND GREENFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3576 9855 3581 9844 3555 9813 3546 9842
TIME...MOT...LOC 0104Z 328DEG 21KT 3572 9846
Special weather statement, May 13, 8:09 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
809 PM CDT FRI MAY 13 2016

OKZ017-140200-
BLAINE OK-
809 PM CDT FRI MAY 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BLAINE COUNTY UNTIL 900
PM CDT...

AT 807 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF EAGLE CITY...MOVING SOUTHEAST AT 30 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
WATONGA...CANTON...HITCHCOCK AND EAGLE CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3599 9821 3573 9821 3572 9834 3594 9864
      3608 9863
TIME...MOT...LOC 0107Z 305DEG 25KT 3598 9851
Special weather statement, May 13, 8:15 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
815 PM CDT FRI MAY 13 2016

OKZ025-028-029-140200-
OKLAHOMA OK-MCCLAIN OK-CLEVELAND OK-
815 PM CDT FRI MAY 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OKLAHOMA...
NORTHWESTERN MCCLAIN AND NORTHWESTERN CLEVELAND COUNTIES UNTIL 900 PM
CDT...

AT 814 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER NORTHWESTERN
OKLAHOMA CITY...MOVING SOUTHEAST AT 30 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

LAT...LON 3566 9767 3536 9737 3527 9767
TIME...MOT...LOC 0114Z 331DEG 24KT 3555 9769
Special weather statement, May 13, 8:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
821 PM CDT FRI MAY 13 2016

OKZ033-034-036-140145-
HARMON OK-GREER OK-JACKSON OK-
821 PM CDT FRI MAY 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HARMON...SOUTH CENTRAL
GREER AND WEST CENTRAL JACKSON COUNTIES UNTIL 845 PM CDT...

AT 820 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
VINSON...MOVING SOUTHEAST AT 40 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3479 9998 3492 9982 3463 9940 3451 9973
TIME...MOT...LOC 0120Z 318DEG 36KT 3481 9984

WR

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 7:00 PM CDTSpecial Weather StatementOUNCuster, Dewey60 min
May 13, 7:03 PM CDTSpecial Weather StatementOUNGrant42 min
May 13, 7:14 PM CDTSevere Thunderstorm WarningOUNBeckham, Custer, Roger Mills, Washita46 min
May 13, 7:23 PM CDTSevere Thunderstorm WarningOUNKay, Noble24 min
May 13, 7:27 PM CDTSpecial Weather StatementOUNOklahoma48 min
May 13, 7:44 PM CDTSpecial Weather StatementOUNNoble46 min
May 13, 7:50 PM CDTSpecial Weather StatementOUNCanadian40 min
May 13, 7:55 PM CDTSevere Thunderstorm WarningOUNCuster, Washita29 min
May 13, 7:56 PM CDTSevere Thunderstorm WarningOUNCanadian, Kingfisher34 min
May 13, 8:05 PM CDTSpecial Weather StatementOUNBlaine40 min
May 13, 8:09 PM CDTSpecial Weather StatementOUNBlaine51 min
May 13, 8:15 PM CDTSpecial Weather StatementOUNOklahoma45 min
May 13, 8:23 PM CDTSpecial Weather StatementOUNKingfisher, Logan, Payne52 min
May 13, 8:27 PM CDTSpecial Weather StatementOUNCuster33 min
May 13, 8:53 PM CDTSpecial Weather StatementOUNCaddo37 min
May 13, 9:12 PM CDTSpecial Weather StatementOUNOklahoma33 min
May 13, 9:33 PM CDTSpecial Weather StatementOUNCaddo27 min
May 13, 9:45 PM CDTSevere Thunderstorm WarningOUNCaddo, Grady30 min
May 13, 10:00 PM CDTSpecial Weather StatementOUNWashita45 min
May 13, 10:19 PM CDTSevere Thunderstorm WarningOUNKiowa, Washita41 min
May 13, 11:02 PM CDTSpecial Weather StatementOUNKiowa28 min
May 13, 11:28 PM CDTSpecial Weather StatementOUNKiowa32 min
May 14, 12:49 AM CDTSpecial Weather StatementOUNCarter, Cotton, Jefferson, Stephens41 min
May 14, 1:22 AM CDTSpecial Weather StatementOUNJefferson38 min
May 14, 2:06 AM CDTSpecial Weather StatementOUNJefferson, Love54 min
May 13, 7:33 PM CDTSpecial Weather StatementOUNHardeman57 min
May 13, 8:09 PM CDTSevere Thunderstorm WarningOUNFoard, Hardeman, Knox51 min
May 13, 9:00 PM CDTSevere Thunderstorm WarningOUNFoard, Knox45 min
May 13, 9:44 PM CDTSevere Thunderstorm WarningOUNKnox20 min

Nearby

Special Weather Statements in Oklahoma, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.